Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 6, 2012, 7:13 PM EDT for Lake County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 6, 2012, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 113 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133
WWUS82 KMLB 062313
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EDT FRI JUL 6 2012
FLZ045-144-070000-
ORANGE-SOUTHERN LAKE COUNTY-
713 PM EDT FRI JUL 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
SOUTHWESTERN ORANGE COUNTY...
* UNTIL 800 PM EDT.
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA...MOVING NORTH AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2872 8181 2864 8150 2835 8161 2834 8170
2837 8186
TIME...MOT...LOC 2313Z 196DEG 5KT 2849 8171
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:21 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 6, 3:21 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EDT FRI JUL 6 2012 .DISCUSSION... ...FAVORABLE BOATING CONDITIONS THIS WEEKEND... CURRENTLY-TONIGHT...CONVECTION HAS BEEN SLOWER TO DEVELOP TODAY LIKELY DUE TO SOME EARLIER DEBRIS CLOUDS. THE POSITION OF THE HIGH PRESSURE RIDGE AXIS ACROSS CENTRAL FLORIDA FAVORS THE STRONGEST BOUNDARY INTERACTIONS OCCURRING VICINITY OF INTERSTATE 4. ISOLATED COVERAGE IS EXPECTED THROUGH EARLY EVENING OVER THE SOUTH INTERIOR...WITH SCATTERED COVERAGE OVER THE NORTH INTERIOR UNTIL SLIGHTLY PAST SUNSET. A FEW STRONG STORMS WITH FREQUENT LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 50 MPH ARE POSSIBLE OVER THE INTERIOR. WEEKEND...LITTLE SURFACE RIDGE POSITION CHANGE IS SHOWN WITH AXIS REMAINING ACROSS THE CENTRAL PENINSULA. THE 12Z GFS INDICATES BELOW NORMAL PRECIPITABLE WATER VALUES AS LARGE DEEP LAYER RIDGE TO OUR NORTH PRODUCES SUBSIDENT AIR AND DRYING OVER THE ATLANTIC... WITH RIBBON OF THIS DRIER AIR SPREADING ACROSS CENTRAL SECTIONS. MOS POPS ARE NO MORE THAN 20 PERCENT...SO HAVE HAD TO TWEAK SOME VALUES DOWN AND WILL GO NO MORE THAN 30 PERCENT OVER THE INTERIOR. TEMPS WILL CONTINUE TO BE ABOVE NORMAL...AROUND 90 OR THE LOWER 90S ALONG THE COAST WITH MID 90S INTERIOR. MAX HEAT INDICES ARE FORECAST TO BE IN THE UPPER 90S TO AROUND 100. MON-THU (PREVIOUS DISCUSSION)...SIMILAR POP REGIME SHOULD PERSIST MONDAY. THEN RIDGE AXIS IS FORECAST TO LIFT NORTHWARD AND ALLOW DEEPER MOISTURE TO OVERSPREAD CENTRAL FL FROM THE SOUTH WITH WIDESPREAD PRECIP WATER VALUES AROUND 2 INCHES BY WED-THU. SO HAVE GRADUALLY INCREASED CLOUD COVER AND RAIN CHANCES MID WEEK...REACHING 50 PERCENT INTERIOR THU...WHICH SHOULD ALSO PRODUCE SLIGHTLY LOWER MAX TEMPS. && .AVIATION... THERE IS A SLIGHT CHANCE FOR STRONG STORMS TO IMPACT THE INTERIOR TERMINALS THROUGH THIS EVENING AS THE EAST/WEST COAST BOUNDARIES INTERACT. GUSTY OUTFLOW WINDS COULD OCCUR EVEN OUTSIDE OF THE HEAVY RAIN AREAS. ONCE EVENING CONVECTION DIES OUT...VFR WILL PREVAIL. LITTLE CHANGE IN THE PATTERN IS ANTICIPATED SAT. SLIGHT CHANCE POPS DURING THE EARLY AFTERNOON KMLB-KSUA...AND CHANCE POPS AT THE NORTH INTERIOR TERMINALS PLUS KDAB FROM MID-LATE AFTERNOON UNTIL EARLY EVENING. && .MARINE... WEEKEND...LITTLE CHANGE IN THE PATTERN WITH RIDGE AXIS ACROSS THE CENTRAL PENINSULA. THIS WILL PRODUCE 5-10 KNOT WINDS...FROM THE SOUTHEAST ACROSS THE SOUTH AND FROM THE SOUTHWEST ACROSS THE NORTH. SLIGHT INCREASES TO 10-15 KNOTS CAN BE EXPECTED IN THE NORTH DURING THE EVENING AND OVERNIGHT. DO NOT SEE ANY STEERING FLOW TO PUSH THE MAINLAND AFTERNOON/EVENING STORMS BACK ACROSS THE COAST. MON-TUE...THE 12Z GFS INDICATES RIDGE POSITION STUCK PRETTY MUCH IN THE SAME LOCATION ACROSS THE CENTRAL PENINSULA...SO LITTLE CHANGE FROM THE WEEKEND CONDITIONS IS EXPECTED. MOISTURE WILL START TO INCREASE AND MAINLAND STORM COVERAGE WILL INCREASE...BUT STEERING FLOW DOES NOT LOOK FAVORABLE FORM PUSHING THEM INTO THE ATLANTIC. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 73 91 / 20 20 20 20 MCO 74 94 74 94 / 20 30 10 20 MLB 74 90 76 90 / 10 10 10 20 VRB 73 89 74 89 / 10 10 10 20 LEE 75 94 75 94 / 20 30 20 30 SFB 76 94 75 94 / 20 30 20 20 ORL 75 94 76 94 / 20 30 10 20 FPR 73 89 74 89 / 10 10 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...LASCODY IMPACT WX...BLOTTMAN
Hazardous weather outlook, Jul 6, 1:00 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 100 PM EDT FRI JUL 6 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 100 PM EDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE SEA BREEZE DEVELOPING ALONG THE TREASURE COAST WILL CONTINUE TO PUSH INLAND THIS AFTERNOON. WIDELY SCATTERED SHOWERS AND STORMS WILL DEVELOP ALONG THE BOUNDARY MAINLY WELL WEST OF I 95. FURTHER TO THE NORTH THE SEA BREEZE WILL BE A BIT SLOWER TO PUSH INLAND. AS IT DOES SO LATER THIS AFTERNOON IT WILL INTERACT WITH THE WEST COAST SEA BREEZE BOUNDARY. SCATTERED SHOWERS AND STORM WILL DEVELOP IN PROXIMITY TO THE COLLISION AND CONTINUE THROUGH THE EARLY EVENING HOURS. STORM MOTION WILL BE SLOW TOWARDS THE NORTHEAST AT ONLY 5 TO 10 MPH. STILL A FEW STORMS MAY APPROACH THE VOLUSIA COUNTY COAST THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .FLOOD IMPACT... THE SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAIN AMOUNTS TO OCCUR AS STORMS PASS...WITH RAIN TOTALS IN EXCESS OF 2 INCHES POSSIBLE. THESE HEAVY RAIN AMOUNTS MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POORLY DRAINED AREAS. .RIP CURRENT IMPACT... A SMALL BUT PERSISTENT LONG PERIOD OCEAN SWELL AND A RECENT FULL MOON WILL BRING A MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. BEACHGOERS ARE URGED TO ONLY SWIM WHERE A LIFEGUARD IS PRESENT. .MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS EARLY IN THE AFTERNOON NEAR THE INTRACOASTAL WATERWAYS WILL BECOME SCATTERED OVER THE INTERIOR THROUGH THE LATE AFTERNOON. STORMS WILL BE SLOW MOVING AND MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RIP CURRENT RISK WILL PERSIST INTO THE WEEKEND. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON ACROSS EAST CENTRAL FLORIDA. THE HIGHEST COVERAGE WILL BE ACROSS THE INTERIOR SECTIONS WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZES LATE AFTERNOON THROUGH AROUND SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PB
In the hours before
Special weather statement, Jul 6, 7:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
706 PM EDT FRI JUL 6 2012
FLZ041-141-062345-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
706 PM EDT FRI JUL 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...
* UNTIL 745 PM EDT.
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
HELEN...THAT WAS NEARLY STATIONARY.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DELAND.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2913 8110 2891 8110 2882 8110 2882 8113
2887 8136 2888 8137 2889 8135 2895 8135
2896 8136 2914 8133
TIME...MOT...LOC 2305Z 354DEG 15KT 2900 8123
WEITLICHSpecial weather statement, Jul 6, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EDT FRI JUL 6 2012
FLZ045-144-070000-
ORANGE-SOUTHERN LAKE COUNTY-
713 PM EDT FRI JUL 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
SOUTHWESTERN ORANGE COUNTY...
* UNTIL 800 PM EDT.
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA...MOVING NORTH AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2872 8181 2864 8150 2835 8161 2834 8170
2837 8186
TIME...MOT...LOC 2313Z 196DEG 5KT 2849 8171
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:06 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.